MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293072030
Medical Device Problem Codes Bent (1059); Fracture (1260); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age at time of event: 18 years or older.(b)(4).
 
Event or Problem Description
It was reported that during a left superficial femoral artery stenting procedure, stent deployment issues and stent damage occurred.Vascular access was obtained via a contralateral approach.The target lesion was located in the very mildly tortuous and mildly calcified left superficial femoral artery (sfa).A 7mm-200mm/130cm innova¿ stent was advanced over a.035 non-bsc guidewire to the target lesion.The physician turned the thumbwheel with normal force until the white arrow was observed and then pulled the blue pull handle back, but it would not go further.There was still approximately 4mm of the stent remaining on the delivery system.Then while attempting to pull the delivery system back to release the remaining portion of the stent, the stent elongated from 200mm to approximately 300mm and came off the delivery system.The stent fractured in half.The stent was deployed well and did not jeopardize flow in profunda.A 7x150 non-bsc self-expanding stent was put across the elongated/fractured section of the stent, and essentially bridged the two good ends of the stent.The procedure was completed.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an innova self-expanding stent delivery system (sds) and no other devices.The outer shaft, middle shaft, inner shaft and the remainder of the device were checked for damage.There was a kink at the nosecone.There also was a kink at the transition of the mid-shaft approximately 20.5cm from the marker band.The stent was not returned inside of the device.The handle was separated to inspect for further damage.It was noticed that the mid-shaft was detached from the retainer clip.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6145074
Report Number2134265-2016-11181
Device Sequence Number651039
Product Code NIP
UDI-Device Identifier08714729874157
UDI-Public(01)08714729874157(17)20190930(10)19693528
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberH74939293072030
Device Catalogue Number39293-07203
Device Lot Number19693528
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/05/2016
Supplement Report FDA Received Date12/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: CORDIS .035 STORQ; INTRODUCER SHEATH: 6FR DESTINATION
Outcome Attributed to Adverse Event Required Intervention;